| Model Number |
365714 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that the balloon of the foley catheter allegedly broke when inserted.This has happened three more times.
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products mechanical failure/operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A review of the device labeling have been conducted for investigation purpose."do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 3cc balloon: use 5cc sterile water.5cc balloon: use 10cc sterile water.15cc balloon: use 20cc sterile water.20cc balloon: use 25cc sterile water.30cc balloon: use 35cc sterile water.40cc balloon: use 45cc sterile water.75cc balloon: use 50cc sterile water.Do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
Event or Problem Description
It was reported that the balloon of the foley catheter allegedly broke when inserted.This has happened three more times.Per follow up via regional partner on 21nov2020, no missing pieces found and there was no impact to the patient.Per follow up information received on 01dec2020, it was confirmed that these four events occurred in different patient.The sterile water was used to inflate balloon.The foley catheter did not undergone pretest to use.